MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP HBSAG (HBS); HBS IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP HBSAG (HBS); HBS IMMUNOASSAY
Model Number N/A
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cause for the discordant advia centaur xp hbsagii results is unknown.Siemens healthcare diagnostics is investigating.The information for use (ifu) states in the limitations section: "for diagnostic purposes, the advia centaur hbsagii test results should always be assessed in conjunction with the patient's medical history, clinical examination, and other findings.Heterophilic antibodies in human serum can react with reagent immunoglobulins, interfering with in vitro immunoassays.9 patients routinely exposed to animals or to animal serum products can be prone to this interference and anomalous values may be observed.Additional information may be required for diagnosis.".
 
Event or Problem Description
A (b)(6) advia centaur xp hbsag (hbs) result was obtained for a patient sample.The physician questioned the results.The patient sample was tested on the advia centaur xp hbsagii assay and the results were (b)(6).The sample was then manually diluted with negative serum and tested with hbsagii assay and the results were (b)(6).A corrected report was issued.The diluted (b)(6) results were accepted by the physician.The patient is a hospital patient.Patient treatment was not prescribed or altered.There was no report of adverse health consequences due to the discordant hbsag result.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2019-00048 on march 27, 2019.04/01/2019 additional information: the customer had a sample that recovered nonreactive with the advia centaur xp hbsag lot 201.The same sample recovered reactive with advia centaur xp hbsagii lot 150.When the sample was manually diluted with negative serum and tested with advia centaur xp hbsagii lot 150 the index value increased.The patient has myasthenia gravis (a chronic autoimmune neuromuscular disease) but no other medical information was available.The sample cannot be sent to siemens for evaluation due to china customs issues.The customer does not have any advia centaur xp hbsag reagents to do further testing.The advia centaur xp hbsagii assay is designed to detect mutant hbsag as outlined in the mutant hbsag detection section of the advia centaur xp/xpt hbsii instructions for use (ifu) (10635152 revision g, 2017-12).Since there was only one result with the advia centaur xp hbsag assay and no dilution data we cannot determine whether the initial nonreactive result was due to mutant hbsag, a testing error, or some unknown interferent.The relative clinical sensitivity and specificity section of the advia centaur xp hbsag instructions for use (ifu) (10629873 revision w, 2015-06) lists the 95% confidence interval (ci) for sensitivity as 99.24% - 100.00% so a certain number of false negative results can be expected for this assay.So, the one false negative sample seen by this customer does not indicate there is a product issue.Note that the advia centaur xp hbsagii assay is a qualitative assay, not a quantitative assay, and siemens makes no claims as to how dilutions will perform.The cause of the false negative result with the sample when using advia centaur xp hbsag lot 201 could not be determined but siemens cannot rule out mutant hbsag, pre-analytical factors, or a sample issue.Based on the investigation, no product problem was identified.The instrument is performing within specifications.No further evaluation of the device is required.

Brand Name
ADVIA CENTAUR XP HBSAG (HBS)
Common Device Name
HBS IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key8456929
Report Number1219913-2019-00048
Device Sequence Number14206661
Product Code LOM
UDI-Device Identifier00630414472867
UDI-Public00630414472867
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P030049
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/21/2019
Device Model NumberN/A
Device Catalogue Number10309057
Device Lot Number78660201
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/21/2019
Supplement Date Received by Manufacturer04/01/2019
Initial Report FDA Received Date03/27/2019
Supplement Report FDA Received Date04/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR